Sinusitis, completed Keflex and Azithromycin. Cut in the hand due to scissors, applied neosporin, alcohol. Got Adacel instead of Td. Possible tetanus infection ?
Thanks for posting your query.
After the injury since you have taken adacel, your chances of getting a tetanus infection are minimized. The symptoms you are having in your elbow or shoulder might be a general muscle fatigue or spasm or due to abnormal hand position as a protective gesture after the injury.
There is nothing alarming. You need not rush to an ER. You can take a mild over the counter pain killer like acetaminophen or ibuprofen. You can take one tablet every 4-6 hourly to reduce the inflammation and pain. Your symptoms will most likely subside in a day or two. If the symptoms persist then you need to get yourself evaluated by your general physician.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
-I've noticed my muscles "jumping" a little this morning, mainly in my thigh muscles, back and chest. How can I can distinguish twitching from spasms?
-Would the Azithromycin I finished 3 weeks ago factor in to this in any way either by A) reducing the effectiveness of the Adacel or B) making my body more susceptible to a tetanus infection. Would the coritcosteroid nasal spray I used a few days prior to the Adacel shot reduce it's effectiveness?
-Having the Adacel shot approx 30 hours after my cut, should I have peace of mind that this will protect me from anything in this current cut?
-Is there a certain amount of time that I can take comfort in passing following this cut to know 100% that I am no longer at risk for tetanus?
-Has the Adacel shot ever given someone tetanus?
Thanks for writing again.
1. Twitches are repeated irregular muscle contractions and relaxations while spasms are continuous contracted state of muscles.
2.Azithromycin and steroid nasal spray a few times does not affect the efficacy of adacel shot or make you more susceptible for tetanus infection.
3. Adacel shot taken within 30 hours of injury does provide you a considerable safety against tetanus. Please do not worry.
4. If you are infected then the symptoms of tetanus are evident within 5-7 days.
5. There are no such documented evidences that such vaccination itself can cause tetanus specially when you have been immunized earlier till 17 years of age.
Hope my answer is helpful. Write back if you have further queries.
Wishing you a trouble free speedy recovery.
My muscles continued to twitch and be sore in certain areas this morning.. particularly in my left knee. My neck has also felt tight but I understand that many of these symptoms can simply be from stress. I'm obviously fearful of the uncertainty and would love to do something to be 100% sure I'm okay.. even if it's taking a certain antibiotic that may turn out unnecessary.
It's hard to imagine just waiting on a certain amount of time to pass to see if I'm okay or not.
You are actually deeply stressed out. To be 100% sure, taking tetanus immunoglobulin will actually help you in fighting off the tetanus infection under the guidance of your physician. Taking any antibiotic will not help you much.
You can consult your physician for prescription and proper administartion.
Just relax and take a good care of yourself.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Azithromycin dose for sinus infection
- Hand pain with sinus infection
- Signs of tetanus infection
- Keflex dosage for sinus infection
- Itchiness in hands caused by sinus infection possibility
- Keflex used for sinus infections
- Does azithromycin treat sinus infection
- Symptoms of tetanus infection
- Keflex for sinus infections
- Azithromycin for sinus infection